Wyoming, 2006

Hail in Wyoming, June 12, 2006

June 12, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 12, 12:48 PM MST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 12, 12:48 PM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
148 PM MDT MON JUN 12 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...H5 RIDGE WILL AMPLIFY
TONIGHT AND TOMORROW AND THEN BEGIN TO PUSH OFF TO THE EAST
WEDNESDAY NIGHT MAKING WAY FOR A PACIFIC TROUGH. UNDER THE RIDGE
TEMPERATURES WILL SOAR INTO AT LEAST THE 90S IN MOST LOWER
ELEVATIONS...AND EVEN TO THE CENTURY MARK IN THE NEB PANHANDLE.
SURFACE FEATURES WILL BE INCONSEQUENTIAL UNTIL WEDNESDAY WHEN
SURFACE CYCLOGENESIS WILL OCCUR IN MONTANA AHEAD OF THE
APPROACHING TROUGH. THIS WILL TURN THE SURFACE FLOW DOWNSLOPE AND
DRY THE AIR MASS WHILE PUSHING THE TEMPERATURES EVEN HIGHER.
THUNDERSTORM CHANCES IN THE PLAINS WILL SUFFER FROM THE LACK OF
MOISTURE...BUT THE MOUNTAIN ZONES WILL HAVE A CHANCE AT DRY
THUNDERSTORMS IN A QUASI-MONSOONAL PATTERN AHEAD OF THE TROUGH. IN
THE MEANTIME...THUNDERSTORMS WILL PROBABLY FIRE LATE THIS
AFTERNOON AND INTO THE EVENING AS LOW LEVEL MOISTURE PILES UP
UNDER A SURFACE UPSLOPE REGIME. DESPITE RISING HEIGHTS
ALOFT...LAPSE RATES ARE RATHER STEEP WITH PLENTIFUL SURFACE
HEATING.

.LONG TERM...THURSDAY THROUGH MONDAY.  A SLOW MOVING UPPER TROUGH
WITH SURFACE LOW IN SOUTHERN CANADA PUSHES INTO WESTERN WYOMING
THURSDAY AND EXITS THE STATE FRIDAY. THIS WILL COOL AFTERNOON
TEMPERATURES INTO THE 70S AND 80S. SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE STATE THROUGH THIS
PERIOD. LEE TROUGHING WILL HELP GENERATE LOCALLY BREEZY WINDS. THE
UPPER FLOW BECOMES ZONAL SATURDAY THROUGH MONDAY. MOST
PRECIPITATION WILL REMAIN ALONG THE CANADIAN BORDER. HOWEVER
BREEZY WINDS WILL PERSIST OVER WYOMING.

&&

.FIRE WEATHER...BY WEDNESDAY THE MOISTURE WILL HAVE TIME TO FLUSH
OUT OF THE DISTRICT...ESPECIALLY AS DOWNSLOPE WINDS KICK IN
RESPONDING TO SFC CYCLOGENESIS OVER SOUTHERN MONTANA. AIR MASS WILL
BE VERY WARM STILL...THUS RH/S WILL BE LOW. AFOREMENTIONED
CYCLOGENESIS WILL PROMOTE STRONG WINDS AND COULD POSE A CRITICAL
FIRE DANGER. FURTHERMORE...MID LEVEL MOISTURE WILL BE ADVECTED INTO
THE DISTRICT AHEAD OF AN APPROACHING PACIFIC TROUGH ON WEDNESDAY AND
THURSDAY...ALLOWING THE POSSIBILITY OF DRY THUNDERSTORMS IN A
MONSOON-LIKE PATTERN. A FIRE WEATHER WATCH MAY BE REQUIRED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...SOWKO
LONG TERM....DAUGHERTY/DCC
FIRE WEATHER.SOWKO
Hazardous weather outlook, Jun 12, 9:43 AM MST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 AM MDT MON JUN 12 2006

NEZ001>003-WYZ059-060-063-064-131645-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SNOWY RANGE-
NORTH LARAMIE RANGE-
1043 AM MDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF THE
WESTERN NEBRASKA PANHANDLE AND MOST OF SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ALTHOUGH NO
STORMS ARE EXPECTED TO BECOME SEVERE...THE STRONGER STORMS HAVE
THE POTENTIAL TO PRODUCE SMALL HAIL AS WELL AS WIND GUSTS TO 50
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061-062-065-131645-
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
1043 AM MDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND VALLEYS
OF SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WEDNESDAY THROUGH FRIDAY. VERY
WARM TEMPERATURES WILL COMBINE WITH EXPECTED LOW RELATIVE
HUMIDITIES AND GUSTY WINDS WEDNESDAY TO APPROACH RED FLAG
CONDITIONS IN THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ019>021-054-055-WYZ066>070-131645-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-LARAMIE RANGE-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1043 AM MDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF THE
WESTERN NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS SOUTHEAST WYOMING.  A FEW OF THESE STORMS COULD BECOME
SEVERE...WITH NICKEL SIZED HAIL...VERY HEAVY RAIN...AND WIND GUSTS
TO 60 MPH. THE SEVERE ACTIVITY WILL BE RATHER ISOLATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE DROUGHT WILL CONTINUE IN THE SOUTHERN PANHANDLE OF
NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF THE SEVERE ACTIVITY SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SOWKO

In the hours before

Local storm report, Jun 12, 1:05 PM MST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             6 N HENRY               42.09N 104.05W
06/11/2006  M0.75 INCH       SIOUX              NE   TRAINED SPOTTER

0610 PM     HAIL             3 SW YODER              41.89N 104.34W
06/11/2006  M0.75 INCH       GOSHEN             WY   TRAINED SPOTTER

0620 PM     HAIL             3 NW HENRY              42.03N 104.09W
06/11/2006  M0.75 INCH       GOSHEN             WY   PUBLIC

0625 PM     HAIL             CHEYENNE                41.15N 104.79W
06/11/2006  M0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

0630 PM     HAIL             2 S CHEYENNE            41.12N 104.79W
06/11/2006  M0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

GOERING
Local storm report, Jun 12, 4:48 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             ALBIN                   41.42N 104.10W
06/12/2006  M0.75 INCH       LARAMIE            WY   CO-OP OBSERVER

&&

DAUGHERTY

The radar

The Cheyenne radar (KCYS), 62 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
June 12, 5:13 PM MST to 5:23 PM MST
Where
Laramie County, Pine Bluffs
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.167, -104.067

1 to 1 1/4 inch diameter hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518304.